MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ACCULINK; STENT, CAROTID

ABBOTT VASCULAR INC. ACCULINK; STENT, CAROTID
Model Number 1011343-40
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a lesion in the distal internal carotid artery with 95% stenosis, heavy calcification and heavy tortuosity.The acculink carotid stent system partially deployed and was removed.Another acculink stent was used to complete the procedure.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported activation failure was unable to be replicated in a testing environment due to the condition of the returned device (stent returned deployed).Electronic lot history record (elhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that the distal shaft was bent in the heavily calcified, heavily tortuous and 95% stenosed anatomy resulting in preventing the shaft lumens from moving freely; thus, resulting in the reported activation/deployment failure.Manipulation of the device resulted in the noted wrinkled sheath.Reportedly, after removal from the anatomy the stent deployed as it was manipulated.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Additional information d4 - lot # updated d4 - model # added corrections: d1 - brand name updated d2a - common device name updated d3 - name updated d3 - address, city, postal code updated.
 
Event or Problem Description
Subsequent to filing the initial mdr, the following information was received: the stent was manipulated after removal from the anatomy and deployed.No additional information was provided.

Brand Name
ACCULINK
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19393039
Report Number2024168-2024-06264
Device Sequence Number20571694
Product Code NIM
UDI-Device Identifier08717648076374
UDI-Public(01)08717648076374(17)251031(10)3110761
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P040012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number1011343-40
Device Catalogue Number1011343-40
Device Lot Number3110761
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/07/2024
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown